Alert archive / New Mexico / Wind Advisories in 2016

Wind Advisory 18, NWS Albuquerque, NM

April 4, 2016

NWS Albuquerque, NM issued this wind advisory at Apr 4, 2016, 3:27 PM MDT. It took effect at Apr 5, 2016, 12:00 PM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2016, 3:27 PM MDT (21:27 UTC)
In effect from
Apr 5, 2016, 12:00 PM MDT
Expired
Apr 6, 2016, 12:00 AM MDT
In force
12 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

898 
WWUS75 KABQ 042127
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
327 PM MDT MON APR 4 2016

...STRONG AND GUSTY WINDS RETURN ACROSS NORTHEAST AND EAST CENTRAL
NEW MEXICO...

.FOR THE THIRD TUESDAY IN A ROW...STRONG WINDS ARE EXPECTED TO
DEVELOP ACROSS PORTIONS OF NEW MEXICO. THE STRONGEST WINDS ARE
EXPECTED ACROSS NORTHEAST AND EAST CENTRAL PORTIONS OF THE STATE
WHERE WIND GUSTS MAY NEAR 50 MPH. LOCALIZED AREAS OF BLOWING DUST
ARE POSSIBLE AND TUMBLEWEEDS ARE EXPECTED TO DANCE ACROSS THE
LANDSCAPE ONCE AGAIN. WINDS WILL DIMINISH TUESDAY EVENING.

NMZ514-515-521-523-527>534-051100-
/O.NEW.KABQ.WI.Y.0018.160405T1800Z-160406T0200Z/
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGHLANDS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-
327 PM MDT MON APR 4 2016

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY. 

* LOCATION...THIS INCLUDES MUCH OF NORTHEAST AND EAST CENTRAL NEW
  MEXICO...TO INCLUDE THE SANDIA AND MANZANO MOUNTAINS. 

* WINDS...WESTERLY 25 TO 35 MPH WITH GUSTS TO 50 MPH...BECOMING
  NORTHWEST NEAR THE COLORADO BORDER TUESDAY EVENING.

* TIMING...WINDS WILL INCREASE LATE TUESDAY MORNING...PEAK DURING
  THE MID AFTERNOON HOURS...AND DECREASE DURING THE EVENING. 

* VISIBILITY...LOCALLY REDUCED TO 3 MILES IN BLOWING DUST.

* LOCAL IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON EAST TO WEST
  ORIENTED ROADWAYS INCLUDING INTERSTATE 40 FROM TIJERAS CANYON TO
  THE TEXAS BORDER...AND HIGHWAY 56 BETWEEN SPRINGER AND CLAYTON.
  TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
  LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS AS THEY MAY BLOW DOWN OR BE
  LOFTED IN THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
4 follow-up statements
704 
WWUS75 KABQ 051058
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
458 AM MDT TUE APR 5 2016

NMZ501-503-504-510>513-052200-
/O.EXA.KABQ.WI.Y.0018.160405T1800Z-160406T0200Z/
NORTHWEST PLATEAU-FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-
SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
458 AM MDT TUE APR 5 2016

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. 

* LOCATION...NORTHWEST PLATEAU...FAR NORTHWEST HIGHLANDS...
  NORTHWEST HIGHLANDS...SAN JUAN AND JEMEZ MOUNTAINS...WEST SLOPES
  OF SANGRE DE CRISTO MOUNTAINS AND NORTHERN SANGRE DE CRISTOS
  ABOVE 9500 FEET.

* WINDS...WESTERLY 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50
  MPH...BECOMING NORTHWEST TOWARD EVENING.

* TIMING...WINDS WILL INCREASE LATE THIS MORNING...PEAK DURING
  THE MID AFTERNOON HOURS...AND DECREASE DURING THE EARLY EVENING.

* VISIBILITY...LOCALLY REDUCED ON OCCASION TO 3 MILES IN BLOWING
  DUST.

* LOCAL IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON EAST TO WEST
  ORIENTED ROADS...INCLUDING ROUTES 84...491 AND 550. TAKE ACTION
  TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
  LIGHTWEIGHT OUTDOOR OBJECTS AS THEY MAY BLOW DOWN OR BE LOFTED
  IN THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ514-515-521-523-527>534-052200-
/O.CON.KABQ.WI.Y.0018.160405T1800Z-160406T0200Z/
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGHLANDS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-
458 AM MDT TUE APR 5 2016

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

* LOCATION...THIS INCLUDES MUCH OF NORTHEAST AND EAST CENTRAL NEW
  MEXICO...ALSO INCLUDING THE SANDIA AND MANZANO MOUNTAINS AS WELL
  AS PORTIONS OF THE SANGRE DE CRISTO MOUNTAINS.

* WINDS...WESTERLY 25 TO 35 MPH WITH GUSTS TO AROUND 50
  MPH...BECOMING NORTHWEST NEAR THE COLORADO BORDER THIS EVENING.

* TIMING...WINDS WILL INCREASE LATE THIS MORNING...PEAK DURING THE
  MID AND LATE AFTERNOON HOURS...AND DECREASE DURING THE EVENING.

* VISIBILITY...LOCALLY REDUCED TO 3 MILES AT TIMES IN BLOWING
  DUST.

* LOCAL IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON EAST TO WEST
  ORIENTED ROADWAYS INCLUDING INTERSTATE 40 FROM TIJERAS CANYON TO
  THE TEXAS BORDER...AND HIGHWAY 56 BETWEEN SPRINGER AND CLAYTON.
  TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
  LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS AS THEY MAY BLOW DOWN OR BE
  LOFTED IN THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

43
477 
WWUS75 KABQ 052140
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 PM MDT TUE APR 5 2016

NMZ501-503-504-510>515-521-523-527>534-060200-
/O.CON.KABQ.WI.Y.0018.000000T0000Z-160406T0200Z/
NORTHWEST PLATEAU-FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-
SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGHLANDS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-
340 PM MDT TUE APR 5 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* LOCATION...THIS INCLUDES MUCH OF NORTHERN NEW MEXICO AS WELL AS
  THE EAST CENTRAL PLAINS...SANDIA AND MANZANO MOUNTAINS AND THE
  CENTRAL HIGHLANDS.  

* WINDS...WESTERLY 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 55 
  MPH...BECOMING NORTHWEST TOWARD EVENING. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE
  AFTERNOON...AND WILL DECREASE DURING THE EARLY EVENING HOURS.

* VISIBILITY...LOCALLY REDUCED ON OCCASION TO 3 MILES IN BLOWING 
  DUST. 

* LOCAL IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON NORTH TO
  SOUTH ORIENTED ROADWAYS CREATING DIFFICULT DRIVING CONDITIONS
  FOR HIGH PROFILE VEHICLES. TAKE ACTION TO SECURE TRASH
  CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
  OBJECTS AS THEY MAY BLOW OVER OR BE LOFTED IN THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
187 
WWUS75 KABQ 060157
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
757 PM MDT TUE APR 5 2016

...STRONG WINDS TO CONTINUE OVER NORTHEAST NEW MEXICO AS COLD
FRONT SPILLS IN...

.WINDS WILL REMAIN GUSTY WHILE ABRUPTLY TURNING NORTHERLY IN THE
PLAINS OF NORTHEAST TO EAST CENTRAL NEW MEXICO THIS EVENING. SOME
GUSTS OF 50 TO 55 MPH WILL BE COMMON...CAUSING AREAS OF BLOWING
DUST TO REDUCE VISIBILITY TO LESS THAN A HALF MILE IN SOME
LOCATIONS. 

ELSEWHERE ACROSS NORTHERN NEW MEXICO THE WINDS WILL GENERALLY
DECREASE IN SPEED...ALTHOUGH SOME BRIEF GUSTS MAY ACCOMPANY THE
COLD FRONT WHILE WIND DIRECTION SHIFTS MORE NORTH NORTHWESTERLY.

NMZ501-503-504-510>515-521-523-527>529-532-533-060300-
/O.CAN.KABQ.WI.Y.0018.000000T0000Z-160406T0200Z/
NORTHWEST PLATEAU-FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-
SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGHLANDS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
757 PM MDT TUE APR 5 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

WIND WILL GENERALLY CONTINUE TO DECREASE IN SPEED THIS EVENING.
HOWEVER SOME BRIEF AND ABRUPT GUSTS WILL ACCOMPANY A COLD FRONT AS
IT SPILLS SOUTHWARD INTO NEW MEXICO. WIND DIRECTION WILL ALSO
CHANGE ABRUPTLY...TURNING FROM THE WEST NORTHWEST TO MORE OF A
NORTH NORTHWEST DIRECTION.

$$

NMZ530-531-534-060600-
/O.EXT.KABQ.WI.Y.0018.000000T0000Z-160406T0600Z/
UNION COUNTY-HARDING COUNTY-QUAY COUNTY-
757 PM MDT TUE APR 5 2016

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* LOCATION...THIS INCLUDES THE NORTHEASTERN PLAINS OF NEW MEXICO.

* WINDS...WINDS ABRUPTLY SHIFT OUT OF THE NORTH AS A COLD FRONT
  SPILLS INTO NORTHEASTERN NEW MEXICO. THE FRONT HAS ALREADY
  ADVANCED THROUGH CLAYTON...AND SHOULD ENCROACH UPON THE
  INTERSTATE 40 CORRIDOR BEFORE 10 PM MDT.

* TIMING...STRONG WINDS WILL SURGE BACK UP AS THE FRONT ADVANCES
  SOUTH BETWEEN NOW AND 10 PM MDT. THESE WINDS WILL TAPER OFF IN
  SPEED FROM NORTH TO SOUTH THROUGH THE LATE EVENING...BUT SHOULD
  STAY GUSTY THROUGH MIDNIGHT.

* VISIBILITY...WIDESPREAD REDUCTION TO 3 MILES IN BLOWING DUST
  WITH LOCALIZED AREAS DOWN TO ONE HALF MILE.

* LOCAL IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON WEST TO EAST
  ORIENTED ROADWAYS CREATING DIFFICULT DRIVING CONDITIONS FOR HIGH
  PROFILE VEHICLES. THIS INCLUDES INTERSTATE 40 EAST OF NEWKIRK.
  TAKE ACTION TO SECURE TRASH CANS... LAWN FURNITURE...AND OTHER
  LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS AS THEY MAY BLOW OVER OR BE
  LOFTED IN THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
913 
WWUS75 KABQ 060535
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1135 PM MDT TUE APR 5 2016

NMZ530-531-534-060645-
/O.EXP.KABQ.WI.Y.0018.000000T0000Z-160406T0600Z/
UNION COUNTY-HARDING COUNTY-QUAY COUNTY-
1135 PM MDT TUE APR 5 2016

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

WINDS HAVE BEEN RAPIDLY DIMINISHING IN SPEED AS THE FRONT
PROGRESSES FARTHER SOUTH. HAZARDOUS WINDS ARE NO LONGER
ANTICIPATED...THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 4, 3:12 PM MDT, 15 minutes earlier.

Area forecast discussion, Apr 4, 3:12 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
312 PM MDT MON APR 4 2016

.SYNOPSIS...
THE WIND MACHINE WILL CRANK UP AGAIN FOR THE THIRD TUESDAY IN A
ROW TOMORROW. WESTERLY WIND GUSTS BETWEEN 40 AND 50 MPH WILL BE
COMMON...ESPECIALLY ACROSS NORTHERN AND EASTERN NEW MEXICO.
VERY DRY CONDITIONS WILL LEAD TO WIDESPREAD CRITICAL TO EXTREME
FIRE WEATHER CONDITIONS. A COLD FRONT WILL SWEEP ACROSS THE STATE
TUESDAY NIGHT BRING COOLER CONDITIONS TO MOST AREAS ON WEDNESDAY.
MUCH LESS WIND WILL BE IN STORE TOO...THOUGH IT WILL CONTINUE TO
BE VERY DRY. A PACIFIC STORM SYSTEM STILL LOOKS LIKE IT MAY BRING
SOME LIGHT PRECIPITATION TO WESTERN AND PERHAPS CENTRAL NEW MEXICO
LATE IN THE WEEK. UNSETTLED WEATHER LOOKS TO PERSIST INTO THE
WEEKEND.

&&

.DISCUSSION...
WITH ONE SYSTEM MOVING INTO THE PACNW AND ANOTHER LURKING OUT IN THE
PACIFIC...IT IS TIME TO ENJOY THE GORGEOUS NM WEATHER THIS AFTERNOON
BEFORE IT CHANGES. TEMPERATURES THIS AFTERNOON ARE RUNNING A FEW
DEGREES HIGHER THAN YESTERDAY AND SHOULD TOP OUT AT 5 TO 15 DEGREES
ABOVE NORMAL AREAWIDE.

THE PACNW STORM SYSTEM WILL SEND SOME ENERGY SOUTHEAST ACROSS THE
COLORADO ROCKIES TUESDAY AND MAY ARGUABLY CLIP NE NM BY TUESDAY
EVENING. THE TIGHTENING HEIGHT GRADIENT ALOFT COMBINED WITH THE
1000MB SURFACE LOW OVER THE EASTERN OK PANHANDLE WILL ALLOW SOME OF
THE 35 TO 40 KT MID LEVEL MOMENTUM TO MIX DOWN TO THE SURFACE. WIND
ADVISORIES WILL BE ISSUED SHORTLY FOR MUCH OF NORTHEAST AND EAST
CENTRAL NM...THOUGH PORTIONS OF NW NM MAY BRIEFING HIT CRITERIA LATE
TUESDAY AFTN AS WELL. COMPRESSIONAL WARMING WILL ALLOW TEMPS TO SOAR
INTO THE MID TO UPPER 80S ACROSS THE EASTERN PLAINS...WHILE
TEMPERATURES MAY COOL A DEGREE OR TWO ACROSS THE WEST AND NORTH.  A
COLD FRONT WILL DROP THROUGH THE STATE TUESDAY NIGHT...ALLOWING
TEMPERATURES TO COOL FOR WEDNESDAY...MOST SUBSTANTIALLY ACROSS THE
PLAINS. MUCH LESS WIND IS IN STORE FOR WEDNESDAY AS NM WILL BE UNDER
THE INFLUENCE OF A SPRAWLING HIGH...SANDWICHED BETWEEN TUESDAY'S
DEPARTING STORM SYSTEM AND THE INCOMING PACIFIC SYSTEM.

THE UPPER HIGH SHIFTS A BIT TO THE NORTHEAST ON THURSDAY AS THE
PACIFIC STORM MOVES INTO SOCAL AND SOUTHERN AZ. CIRRUS SHOULD MOVE
IN FROM THE SOUTHWEST DURING THE AFTERNOON THURSDAY. MEANWHILE...A
BACK DOOR FRONT WILL START TO SLIDE DOWN THE PLAINS THURSDAY
AFTERNOON...AND WILL CONTINUE TO PUSH SOUTH AND WEST THROUGH THE
GAPS OF THE CENTRAL MOUNTAIN CHAIN THURSDAY NIGHT/FRIDAY MORNING.
GFS CONTINUES TO BE VERY BULLISH ON PRECIPITATION AMOUNTS THURSDAY
NIGHT ACROSS THE WEST...BUT HAVE LARGELY DISCOUNTED THIS
SCENARIO...DESPITE AMPLE LIFT FROM THE INCOMING VORT MAX AND LOW
LEVEL EASTERLY FLOW. MUCH OF THE PRECIPITATION SHOULD COME ON FRIDAY
AS THE TROUGH AXIS SHIFTS FROM SOUTH TO NORTH OVER THE AREA...AND
SUBTROPICAL MOISTURE CONTINUES TO ADVECT INTO THE STATE. NOT
SURPRISINGLY...QPF AMOUNTS FROM THE GFS ON FRIDAY ALSO SEEM TOO HIGH
AND THE CANADIAN SEEMS ALMOST COMICAL GIVEN HOW DRY IT HAS BEEN.
UNFORTUNATELY THE 12Z ECMWF HAS COME IN DRIER THAN THE PREVIOUS
RUN...BUT STILL PRODUCES A TENTH TO A QUARTER OF AN INCH OF RAIN
ACROSS THE WEST...WITH A FEW HUNDREDTHS OVER CENTRAL AREAS.
SADLY...TEND TO SIDE WITH THIS SCENARIO FOR FRIDAY...THOUGH
LOCALIZED HIGHER AMOUNTS WILL BE POSSIBLE...ESPECIALLY IF
THUNDERSTORMS DEVELOP. LIFTED INDICES AROUND -1 SUGGEST THERE COULD
BE A FEW ACROSS THE SOUTHWEST. THE SUBTROPICAL ORIGINS WILL KEEP
SNOW LEVELS VERY HIGH...AND VERY LITTLE...IF ANY SNOW...IS EXPECTED
WITH THIS STORM.

AFTER THIS STORM SYSTEM EXITS LATE FRIDAY NIGHT/EARLY
SATURDAY...ZONAL TO PERHAPS SHORTWAVE RIDGING WILL MOVE OVER NM. A
FEW SHOWERS WILL REMAIN POSSIBLE...MAINLY OVER THE HIGHER
TERRAIN...BUT BREEZY CONDITIONS ALSO MAY DEVELOP AS
WELL...ESPECIALLY ACROSS THE EAST. ANOTHER STORM SYSTEM WILL BE
MOVING INTO SOCAL WHICH MAY CROSS THE FOUR CORNERS REGION SUNDAY OR
SUNDAY NIGHT...PROVIDING ANOTHER CHANCE FOR PRECIPITATION...THOUGH
MAINLY ACROSS THE NW HALF OF THE STATE. UNSETTLED WEATHER LOOKS TO
PERSIST INTO NEXT WEEK.

34

&&

.FIRE WEATHER...
...WIDESPREAD CRITICAL TO EXTREME FIRE WEATHER CONDITIONS EXPECTED
ON TUESDAY...

A WEAK SURFACE FRONT INFILTRATED NORTHEAST NM THIS
MORNING...BRINGING SHIFTING WIND DIRECTIONS...BUT OVERALL LIGHTER
WIND SPEEDS AND SLIGHTLY COOLER TEMPERATURES. EVEN IN LIEU OF THE
WEAK FRONT...TEMPERATURES ACROSS THE FORECAST AREA HAVE CLIMBED 8 TO
12 DEGREES ABOVE NORMAL AS A RIDGE ALOFT FLATTENS OVER NM. THE
AIRMASS OVER THE STATE IS VERY DRY AND MOST AREAS HAVE EASILY
PLUMMETED BELOW 15 PERCENT RH. THIS WILL PLAY A KEY ROLE INTO
TONIGHT AS POOR RH RECOVERY IS EXPECTED IN PORTIONS OF ALL ZONES
THROUGH TUESDAY MORNING.

AN OPEN WAVE TROUGH OVER THE CASCADES WILL PUSH INTO THE NORTHERN
GREAT PLAINS WITH SECONDARY ENERGY DIGGING INTO THE CENTRAL ROCKIES.
THIS WILL INDUCE A STRONGER GRADIENT ALOFT OVER NM...AND WINDS WILL
INCREASE OVER THE STATE ON TUESDAY. A SURFACE LOW OVER EASTERN CO
DURING THE MIDDLE OF THE DAY WILL SHIFT EAST INTO THE LATE
AFTERNOON. THIS COUPLED WITH DEEP MIXING IN THE BOUNDARY LAYER OF
THE ATMOSPHERE WILL YIELD WINDY CONDITIONS...ESPECIALLY ALONG AND
NORTH OF INTERSTATE 40 WHERE GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE.
DEEP MIXING WILL HELP TEMPERATURES CLIMB 8 TO 15 DEGREES ABOVE
NORMAL TUESDAY AFTERNOON...AND DEWPOINTS WILL LOWER A FEW MORE
DEGREES...CAUSING MINIMUM RH TO DIVE TO LESS THAN 10 PERCENT FOR
SEVERAL HOURS IN MANY LOCATIONS. WHILE WINDS WILL BE STRONGEST IN
THE NORTHERN HALF OF THE FORECAST AREA TUESDAY...THE WINDS STILL
APPEAR TO BE CRITICAL FOR A FEW HOURS IN FIRE WX ZONE 105...THUS
HAVE OPTED TO UPGRADE THE WATCH TO A WARNING. A COUPLE HOURS OF
LOCALIZED CRITICAL CONDITIONS COULD ALSO DEVELOP IN FWZ 109...BUT
HAVE DECIDED NOT TO HOST A WATCH/WARNING DUE TO THE RELATIVELY BRIEF
AND MORE LOCALIZED NATURE OF THESE CONDITIONS FOR THIS SELECT AREA.

THE PACIFIC FRONT WILL SWEEP EASTWARD ACROSS NM BY TUESDAY EVENING
WITH THE PLAINS SEGMENT OF THE FRONT DIVING SOUTHWARD OVERNIGHT.
THIS WILL SET THE STAGE FOR COOLER TEMPERATURES ON WEDNESDAY AS
WINDS RAPIDLY DIMINISH DURING THE DAYTIME WITH MUCH LIGHTER
NORTHWEST FLOW ALOFT. SOME POCKETS OF POOR VENTILATION WILL BE A
CONCERN WEDNESDAY IN NORTH CENTRAL AND FAR EASTERN NM.

INTO THURSDAY THE WINDS ALOFT TURN MUCH LIGHTER AND VARIABLE IN
DIRECTION WITH ATTENTION FOCUSING TO THE SOUTHWEST WHERE A PACIFIC
TROUGH WILL BE PUSHING INTO THE BAJA/SOUTHERN CA REGION.
TEMPERATURES WILL RISE A FEW MORE DEGREES ABOVE NORMAL THURSDAY WITH
A VERY DRY AIRMASS LINGERING. THE BAJA SYSTEM CONTINUES TO BE
DEPICTED WITH A TAP OF SUBTROPICAL MOISTURE THAT WILL INVADE NM FROM
THE SOUTHWEST THURSDAY NIGHT INTO FRIDAY...INCREASING RH AND CHANCES
FOR WETTING PRECIPITATION. A CROP OF THUNDERSTORMS IS EVEN EXPECTED
FRIDAY...MOSTLY OVER THE SOUTHWESTERN HALF OF THE FORECAST AREA. THE
INCREASED CLOUDS/PRECIP WILL SET TEMPERATURES BACK WITHIN A FEW
DEGREES EITHER SIDE OF NORMAL FRIDAY...AND WHILE WIDESPREAD CRITICAL
CONDITIONS ARE NOT ANTICIPATED...LIGHTNING WILL BE A CONCERN IN THE
SOUTHWESTERN HALF OF ZONES.

THE PATTERN SHIFT APPEARS TO REMAIN INTACT THIS WEEKEND AND NEXT
WEEK WITH A COUPLE MORE PACIFIC PERTURBATIONS DRAWING SUFFICIENT
MOISTURE FOR PRECIPITATION CHANCES. THIS SHOULD...AT LEAST
TEMPORARILY...PRECLUDE THE ABOVE NORMAL TEMPERATURES AND WINDY
CONDITIONS THAT HAVE WORSENED THE RECENT PROLONGED DRY TREND.

52

&&

.AVIATION...
18Z TAF CYCLE
CLEAR SKIES WILL GRADUALLY GIVE WAY TO SOME PATCHES OF HIGH CIRRUS
CLOUDS THIS AFTERNOON...BUT VFR CONDITIONS WILL PREVAIL. SOME
MODERATE BREEZES WILL BE COMMON WITH OCCASIONAL GUSTS TO 15 TO 25
KT BEFORE SUNSET. STRONGER WINDS WILL SPREAD OVER MUCH OF NORTHERN
AND CENTRAL NEW MEXICO ON TUESDAY AFTERNOON WITH GUSTS OF 25 TO
40 KT BEING COMMON.

52

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  36  71  30  67 /   0   0   0   0
DULCE...........................  28  67  22  63 /   0   5   0   0
CUBA............................  33  67  27  64 /   0   0   0   0
GALLUP..........................  28  71  24  68 /   0   0   0   0
EL MORRO........................  28  66  23  66 /   0   0   0   0
GRANTS..........................  29  71  24  69 /   0   0   0   0
QUEMADO.........................  34  68  32  69 /   0   0   0   0
GLENWOOD........................  28  77  29  77 /   0   0   0   0
CHAMA...........................  27  62  19  60 /   0   5   5   0
LOS ALAMOS......................  43  66  38  65 /   0   0   0   0
PECOS...........................  37  66  34  63 /   0   0   0   0
CERRO/QUESTA....................  33  66  27  64 /   0   5   5   0
RED RIVER.......................  30  52  20  53 /   5   5   5   0
ANGEL FIRE......................  26  57  16  56 /   0   5   5   0
TAOS............................  30  66  23  64 /   0   5   0   0
MORA............................  38  65  31  61 /   0   0   0   0
ESPANOLA........................  35  73  31  70 /   0   0   0   0
SANTA FE........................  39  68  35  64 /   0   0   0   0
SANTA FE AIRPORT................  36  71  32  68 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  45  74  42  70 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  46  76  43  72 /   0   0   0   0
ALBUQUERQUE VALLEY..............  43  77  40  73 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  44  76  41  72 /   0   0   0   0
LOS LUNAS.......................  43  78  39  74 /   0   0   0   0
RIO RANCHO......................  45  76  40  72 /   0   0   0   0
SOCORRO.........................  44  81  43  76 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  46  69  38  65 /   0   0   0   0
TIJERAS.........................  45  72  39  67 /   0   0   0   0
MORIARTY/ESTANCIA...............  33  74  29  68 /   0   0   0   0
CLINES CORNERS..................  39  72  33  65 /   0   0   0   0
GRAN QUIVIRA....................  43  72  39  67 /   0   0   0   0
CARRIZOZO.......................  43  78  39  71 /   0   0   0   0
RUIDOSO.........................  46  72  40  65 /   0   0   0   0
CAPULIN.........................  37  70  27  62 /   0   5   5   0
RATON...........................  34  74  29  68 /   0   5   5   0
SPRINGER........................  35  75  30  69 /   0   0   0   0
LAS VEGAS.......................  37  72  29  66 /   0   0   0   0
CLAYTON.........................  43  81  36  69 /   0   0   5   0
ROY.............................  41  76  34  66 /   0   0   0   0
CONCHAS.........................  44  82  38  71 /   0   0   0   0
SANTA ROSA......................  46  80  39  71 /   0   0   0   0
TUCUMCARI.......................  43  87  39  73 /   0   0   0   0
CLOVIS..........................  43  84  41  71 /   0   0   0   0
PORTALES........................  43  84  42  71 /   0   0   0   0
FORT SUMNER.....................  45  84  41  71 /   0   0   0   0
ROSWELL.........................  43  89  45  73 /   0   0   0   0
PICACHO.........................  46  83  43  70 /   0   0   0   0
ELK.............................  45  77  42  67 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 9 AM TO 9 PM MDT TUESDAY FOR THE FOLLOWING
ZONES... NMZ103-104-107-108.

RED FLAG WARNING FROM 1 PM TO 9 PM MDT TUESDAY FOR THE FOLLOWING
ZONES... NMZ101-102-105-106.

WIND ADVISORY FROM NOON TO 8 PM MDT TUESDAY FOR THE FOLLOWING
ZONES... NMZ514-515-521-523-527>534.

&&

34
Hazardous weather outlook, Apr 4, 6:08 AM MDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
608 AM MDT MON APR 4 2016

NMZ501>540-051200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
608 AM MDT MON APR 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WEST TO NORTHWEST WINDS OF 20 TO NEARLY 35 MPH WITH GUSTS BETWEEN
40 AND 50 MPH ARE POSSIBLE TUESDAY ACROSS MUCH OF NORTH AND
CENTRAL NEW MEXICO. WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS
ARE LIKELY ALONG AND EAST OF THE RIO GRANDE VALLEY TUESDAY DUE TO
THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY AND RED FLAG
WARNINGS HAVE BEEN ISSUED FOR MUCH OF THIS AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:39 AM MDTFire Weather WatchABQCibola, McKinley, Sandoval, San Juan12 hr
Apr 4, 3:39 AM MDTRed Flag WarningABQBernalillo, Cibola, Harding, McKinley, Rio Arriba, Sandoval and 5 more41 hr

Nearby

Wind Advisories in New Mexico, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.